MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN BLADE 2.5IN; E-Z CLEAN BLADE 2.5 INCH

MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN BLADE 2.5IN; E-Z CLEAN BLADE 2.5 INCH
Catalog Number 0012
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.
 
Event or Problem Description
It was reported that during an unknown procedure, the cautery pencil, caught fire at the tip of the handpiece.It is unknown if another like device was used to complete the procedure.There were no adverse consequences for the patient reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/28/2019.Investigation summary: 1 each 0012 lot 183800 was returned for evaluation.The pencil was not returned.During visual inspection charring debris on the blade and the entire length of the blue insulation.Also found charring debris on the edge of the blue insulation where it meets the shaft.The most likely cause is that the pencil/electrode was exposed to excessive fluids/tissue that were able to be pushed inside of the pencil by evidence found on the electrode that the fluids/tissue was found on the section of the electrode that would have been encased inside the pencil¿s nose.The nose cone has been developed for this type of occurrence, which would prevent fluids passing from the nose of the pencil into the internal pencil.The instruction for use instructs the user to clean the electrode to prevent buildup.The complaint is confirmed as use related.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.

Brand Name
E-Z CLEAN BLADE 2.5IN
Common Device Name
E-Z CLEAN BLADE 2.5 INCH
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
11506 south state street
draper UT 84020
MDR Report Key8678673
Report Number1721194-2019-00096
Device Sequence Number3029746
Product Code GEI
UDI-Device Identifier10614559100080
UDI-Public10614559100080
Combination Product (Y/N)N
PMA/510(K) Number
K862221
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Catalogue Number0012
Device Lot Number183800
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2019
Initial Date Received by Manufacturer 05/13/2019
Supplement Date Received by Manufacturer06/22/2019
Initial Report FDA Received Date06/07/2019
Supplement Report FDA Received Date06/28/2019
Patient Sequence Number1